Home » Browse Health Topics » Acid Reflux » Heartburn medication problem dizziness, rash an...
Heartburn medication problem dizziness, rash and ranitidine
Dear Ask The Doctor:
I have been suffering from heartburn-like symptoms for the past few months. The main medications I have used so far have all made me feel dizzy and have given me a congested throat and tickly cough. Do you know why this could be? The medications I used were Ranitidine, Omeprazole and Gaviscon. Thank you.
Answer:I understand your concern about the medications that you are ingesting and the persistent symptoms. According to your symptoms the possibility of having Gastro esophageal reflux disease is present. When persistent reflux occurs more than twice a week it could be considered GERD which is not just simple Heartburn, and it can eventually lead to more serious health problems. People of all ages can have GERD. Heartburn, dry cough, asthma symptoms, or trouble swallowing can be noticed.
The medication that you are taking is part of the treatment; however there are also lifestyle changes that need to be done in order to treat this event. Losing weight , eating 2 hours before bedtime, avoiding alcohol and cigarettes, it is also recommended to avoid or diminish the ingest of sodas that contain caffeine, chocolate, peppermint, spicy foods, acidic foods like oranges, tomatoes, and pizza, fried and fatty foods
On the other hand, dizziness and rash could be side effects of the anti acids that you are taking such as ranitidine, they are present sometimes, it would be recommended for you to consult your physician for a re evaluation of your medication. I wish you a prompt recovery.
Have a Question? Ask The Doctor Here.
Sign In to join in the conversation.
Stomach burning and throat burning
I feel like my stomach is closing down. I can't eat without getting a burning in my stomach and throat. I have been t...
Fluoroscopy upper gi with KUB
What does esophageal peristalsis was grossly unremarkable during the study
Immediate bowel urge right after eating
Everytime I eat i feel urge to poop plz help , I have this problem from past one year
Rapid loss of weight
I am worried about the the rapid loss of my weight. I don't have appetite for food. I felt pain in my stomach when I ...
Constant bad metalic taste in mouth
I have had a bad metallic taste in mouth for over a month. It's getting worse and seams to go down my throat. Also, m...
Acidity problems..Cholesstrol - 195 ,LDL/HDL ra...
Dear Doctor, Iam Male and Age 39..I have acidity problems..Cholesstrol - 195 ,LDL/HDL ratio 4.7..Uric Acid 8.4..Heam...
Why does my stomach hurt most a night time
Why does my stomach hurt mostly at night but not every night like 2-3 times a week
Nausea temporarily relieved by burping
I've been having nausea on and off for a few hours now. I have severe nausea and feel like I'm going to throw up and ...
Hello, Ive been having burning pain in both my ...
Hello, Ive been having burning pain in both my stomach & chest. Along with headaches & shortness of breath fo...
Acidity and always getting hungry
Sir, I am feeling always hungry. After eating food my stomach get empty within 1 hr and it getting pain.
You’re in good hands, meet ATD’s founding physicians.
Dr. Suneel Sharman M.D.
- Board Certified GP
- CMO ATD Health Network Inc.
- Adjunct Professor at U Of T
Dr. Kunaal Jindal M.D.
- Board Certified Plastic Surgeon
- Director ATD Health Network Inc.
- Fellowship Training Atlanta, GA